Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 79, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Sep 14, 2008, 10:22 AM CDT for Mason County, Menard County, Illinois. It took effect at Sep 14, 2008, 6:22 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 10:22 AM CDT (15:22 UTC)
- In effect from
- Sep 14, 2008, 6:22 PM CDT
- Expired
- Sep 15, 2008, 10:36 AM CDT
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Moderate
Counties Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek (IL) near Greenview (GREI2).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05582000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 141522
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1022 AM CDT SUN SEP 14 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
SANGAMON RIVER AT RIVERTON AFFECTING SANGAMON COUNTY
SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY
SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD
COUNTIES
SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES
.SYNOPSIS...HEAVY RAINS TODAY FROM REMNANTS OF HURRICANE IKE IN COMBINATION
WITH HEAVY RAINS FROM THE LAST TWO DAYS WILL CAUSE THE SANGAMON RIVER AND
SALT CREEK TO RISE ABOVE FLOOD STAGE FOR THE NEXT COUPLE OF DAYS.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC125-129-150522-
/O.NEW.KILX.FL.W.0079.080914T2322Z-080917T0654Z/
/GREI2.2.ER.080914T2322Z.080916T0600Z.080917T0054Z.NR/
1022 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SALT CREEK NEAR GREENVIEW.
* FROM THIS EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 945 AM SUNDAY THE STAGE WAS 7.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 19.0 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SALT CREEK
GREENVIEW 16 7.8 SUN 10 AM 18.0 18.7 12.1
$$
ILC147-150522-
/O.NEW.KILX.FL.W.0080.080914T1912Z-080919T0200Z/
/MNTI2.2.ER.080914T1912Z.080916T1800Z.080918T2000Z.NR/
1022 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SANGAMON RIVER AT MONTICELLO.
* FROM THIS AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 845 AM SUNDAY THE STAGE WAS 7.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 17.3 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
MONTICELLO 13 7.8 SUN 9 AM 14.9 17.1 16.3
$$
ILC167-150521-
/O.NEW.KILX.FL.W.0081.080915T0828Z-080917T0000Z/
/RVTI2.1.ER.080915T0828Z.080916T0000Z.080916T1800Z.NO/
1022 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SANGAMON RIVER AT RIVERTON.
* FROM LATE TONIGHT TO TUESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 945 AM SUNDAY THE STAGE WAS 9.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND
CONTINUE TO RISE TO NEAR 25.5 FEET BY TOMORROW EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 27.0 FEET...BUSINESS 55 AT RIVERSIDE PARK...JUST NORTH
OF SPRINGFIELD...BEGINS TO FLOOD.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
RIVERTON 23 9.9 SUN 10 AM 24.0 23.9 20.9
$$
ILC129-150521-
/O.NEW.KILX.FL.W.0082.080914T2307Z-000000T0000Z/
/PETI2.2.ER.080914T2307Z.080919T1800Z.000000T0000Z.NO/
1022 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SANGAMON RIVER AT PETERSBURG.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
CANCELLED.
* AT 700 AM SUNDAY THE STAGE WAS 9.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 25.0 FEET BY EARLY TOMORROW MORNING.
* IMPACT...AT 25.0 FEET...SOME RESIDENCES ON THE EAST SIDE OF
PETERSBURG FLOOD.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
PETERSBURG 23 9.8 SUN 7 AM 20.5 21.3 24.6
$$
ILC017-125-129-150521-
/O.NEW.KILX.FL.W.0083.080915T0438Z-080920T1800Z/
/OKFI2.2.ER.080915T0438Z.080916T0600Z.080920T1200Z.NO/
1022 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SANGAMON RIVER NEAR OAKFORD.
* FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 945 AM SUNDAY THE STAGE WAS 462.7 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 471.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 473.7 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 472.9 FEET...FLOODING BEGINS TO SOME RESIDENCES IN
CHANDLERVILLE.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
OAKFORD 471 462.7 SUN 10 AM 472.6 473.6 473.2
$$
ILC017-125-150521-
/O.NEW.KILX.FL.W.0084.080915T0400Z-000000T0000Z/
/CDLI2.2.ER.080915T0400Z.080916T1200Z.000000T0000Z.UU/
1022 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SANGAMON RIVER NEAR CHANDLERVILLE.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1000 AM SUNDAY THE STAGE WAS 452.1 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 456.6 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 460.3 FEET BY TUESDAY MORNING.
* IMPACT...AT 460.0 FEET...BELL LEVEE OVERTOPPED.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
CHANDLERVILLE 457 452.1 SUN 10 AM 458.6 460.3 460.1
$$3 follow-up statements
000
WGUS83 KILX 150203
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
903 PM CDT SUN SEP 14 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
SANGAMON RIVER AT RIVERTON AFFECTING SANGAMON COUNTY
SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD
COUNTIES
SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC125-129-151603-
/O.EXT.KILX.FL.W.0079.000000T0000Z-080917T0112Z/
/GREI2.2.ER.080915T2059Z.080916T1200Z.080916T1912Z.NO/
903 PM CDT SUN SEP 14 2008
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK NEAR GREENVIEW.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 845 PM SUNDAY THE STAGE WAS 13.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND
CONTINUE TO RISE TO NEAR 16.2 FEET BY TUESDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 16.0 FEET...WIDESPREAD AGRICULTURAL FLOODING IS IN
PROGRESS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SALT CREEK
GREENVIEW 16 13.0 SUN 9 PM 15.4 16.2 12.8
$$
ILC147-151602-
/O.EXT.KILX.FL.W.0080.000000T0000Z-080919T0000Z/
/MNTI2.2.ER.080914T1957Z.080916T1200Z.080918T1800Z.NR/
903 PM CDT SUN SEP 14 2008
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER AT MONTICELLO.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM SUNDAY THE STAGE WAS 14.5 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.1 FEET BY
TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY
AFTERNOON.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
MONTICELLO 13 14.5 SUN 8 PM 15.4 17.1 16.1
$$
ILC167-151602-
/O.EXT.KILX.FL.W.0081.080917T0300Z-080920T0447Z/
/RVTI2.1.ER.080917T0300Z.080918T0600Z.080919T2247Z.NO/
903 PM CDT SUN SEP 14 2008
...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE SANGAMON RIVER AT RIVERTON.
* FROM TUESDAY EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 745 PM SUNDAY THE STAGE WAS 15.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE
TO RISE TO NEAR 25.4 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 27.0 FEET...BUSINESS 55 AT RIVERSIDE PARK...JUST NORTH
OF SPRINGFIELD...BEGINS TO FLOOD.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
RIVERTON 23 15.8 SUN 8 PM 19.1 21.6 24.1
$$
ILC129-151602-
/O.CON.KILX.FL.W.0082.000000T0000Z-000000T0000Z/
/PETI2.2.ER.080917T1647Z.080919T1800Z.000000T0000Z.NO/
903 PM CDT SUN SEP 14 2008
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER AT PETERSBURG.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 500 PM SUNDAY THE STAGE WAS 15.2 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
TO RISE TO NEAR 25.5 FEET BY FRIDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...SOME RESIDENCES ON THE EAST SIDE OF
PETERSBURG FLOOD.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
PETERSBURG 23 15.2 SUN 5 PM 16.4 18.9 22.6
$$
ILC017-125-129-151602-
/O.EXT.KILX.FL.W.0083.080915T0900Z-080921T0600Z/
/OKFI2.2.ER.080915T0900Z.080916T1200Z.080921T0000Z.NO/
903 PM CDT SUN SEP 14 2008
...FLOOD WARNING EXTENDED UNTIL SUNDAY SEPTEMBER 21...THE FLOOD
WARNING CONTINUES FOR
THE SANGAMON RIVER NEAR OAKFORD.
* FROM LATE TONIGHT TO SUNDAY SEPTEMBER 21...OR UNTIL THE WARNING IS
CANCELLED.
* AT 845 PM SUNDAY THE STAGE WAS 469.6 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 471.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND
CONTINUE TO RISE TO NEAR 473.0 FEET BY TUESDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 472.9 FEET...FLOODING BEGINS TO SOME RESIDENCES IN
CHANDLERVILLE.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
OAKFORD 471 469.6 SUN 9 PM 471.4 473.0 472.7
$$
ILC017-125-151602-
/O.EXT.KILX.FL.W.0084.080915T0417Z-000000T0000Z/
/CDLI2.2.ER.080915T0417Z.080916T1800Z.000000T0000Z.UU/
903 PM CDT SUN SEP 14 2008
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER NEAR CHANDLERVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 PM SUNDAY THE STAGE WAS 456.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 456.6 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 459.7 FEET BY TUESDAY AFTERNOON.
* IMPACT...AT 460.0 FEET...BELL LEVEE OVERTOPPED.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
CHANDLERVILLE 457 456.0 SUN 8 PM 458.1 459.6 459.6
$$
SMITH000
WGUS83 KILX 150829
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT MON SEP 15 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS..
SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC125-129-152229-
/O.CON.KILX.FL.W.0079.000000T0000Z-080917T0112Z/
/GREI2.2.ER.080915T2059Z.080916T1200Z.080916T1912Z.NO/
329 AM CDT MON SEP 15 2008
THE FLOOD WARNING CONTINUES FOR
THE SALT CREEK NEAR GREENVIEW.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 245 AM MONDAY THE STAGE WAS 13.6 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 16.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 16.0 FEET...WIDESPREAD AGRICULTURAL FLOODING IS IN
PROGRESS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
SALT CREEK
GREENVIEW 16 13.6 MON 3 AM 16.2 12.8 8.8
$$
SHIMON000
WGUS83 KILX 151536
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1036 AM CDT MON SEP 15 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
SALT CREEK NEAR GREENVIEW AFFECTING MASON AND MENARD COUNTIES.
.WHILE THE SALT CREEK WILL CONTINUE TO RISE FOR ANOTHER DAY...
IT IS EXPECTED TO CREST JUST BELOW FLOOD STAGE. THEREFORE...
THE FLOOD WARNING HAS BEEN CANCELED.
SAFETY MESSAGE...
PERSONS ALONG THE SALT CREEK SHOULD CONTINUE TO MONITOR WATER
LEVELS FOR THE NEXT COUPLE OF DAYS...AS THEY WILL REMAIN
FAIRLY HIGH. BE ALERT FOR LOW SPOTS ALONG THE RIVER AND DO NOT
DRIVE THROUGH THEM IF WATER COVERS THE ROAD.
ILC125-129-151606-
/O.CAN.KILX.FL.W.0079.000000T0000Z-080917T0112Z/
/GREI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1036 AM CDT MON SEP 15 2008
THE FLOOD WARNING IS CANCELLED FOR
THE SALT CREEK NEAR GREENVIEW.
* AT 945 AM MONDAY THE STAGE WAS 14.1 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.3 FEET
TOMORROW MORNING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
SALT CREEK
GREENVIEW 16 14.1 MON 10 AM 15.3 13.9 11.4
$$
GEELHARTWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Sep 14, 6:58 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 14, 6:58 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 658 AM CDT SUN SEP 14 2008 .DISCUSSION... ISSUED 250 AM CDT SUN SEP 14 2008 HEAVY RAIN EXPECTED TO IMPACT MUCH OF CENTRAL AND SOUTHEAST ILLINOIS TODAY...AS REMNANTS OF HURRICANE IKE TRACK THROUGH THE REGION. 07Z SURFACE ANALYSIS SHOWS CENTER OF TROPICAL STORM IKE LOCATED OVER NORTHWEST ARKANSAS...WHILE WEAK COLD FRONT EXTENDS FROM NORTHERN MICHIGAN SOUTHWESTWARD INTO EASTERN KANSAS. DEEP PLUME OF TROPICAL MOISTURE IS STREAMING NORTHWARD AHEAD OF IKE...EVIDENCED BY SURFACE DEWPOINTS IN THE UPPER 60S AND LOWER 70S AND 850MB DEWPOINTS IN THE 15 TO 20C RANGE. LARGE AREA OF RAIN CONTINUES TO FALL ALONG THE SLOW-MOVING COLD FRONT...MAINLY ALONG AND WEST OF I-55...WHILE HEAVIER RAIN IS NOTED ACROSS ARKANSAS AND MISSOURI IN ASSOCIATION WITH IKE. SHORT TERM...TODAY THROUGH TUESDAY REMNANTS OF TROPICAL STORM ARE EXPECTED TO ACCELERATE NORTHEASTWARD THIS MORNING AS THEY BEGIN TO INTERACT WITH A STRONG MID-LEVEL TROUGH SWINGING THROUGH THE NORTHERN PLAINS. 00Z 14 SEP MODELS ARE ALL IN EXCELLENT AGREEMENT CONCERNING THE TRACK AND TIMING OF THE SYSTEM...WITH CENTER OF CIRCULATION EXPECTED TO MOVE FROM JUST SOUTH OF ST. LOUIS AT 12Z TO NORTHWEST INDIANA BY 18Z. STEADIEST RAIN WILL FALL ON THE NORTHWEST SIDE OF THE SYSTEM...WITH AREAS ALONG AND NORTHWEST OF A SHELBYVILLE TO CHAMPAIGN LINE EXPERIENCING THE HIGHEST RAIN TOTALS. A GENERAL 2 TO 3 INCH RAINFALL CAN BE ANTICIPATED ACROSS THIS AREA...WITH ISOLATED HIGHER AMOUNTS ASSOCIATED WITH ANY MESOSCALE RAIN BANDS THAT DEVELOP. FURTHER SOUTHEAST...THE PRECIP WILL BE A BIT MORE SHOWERY IN NATURE ALONG AND EAST OF I-57. IN FACT...A FEW THUNDERSTORMS COULD RUMBLE ACROSS THIS PART OF THE KILX CWA. LATEST DAY 1 CONVECTIVE OUTLOOK FROM SPC KEEPS SLIGHT RISK AREA FURTHER EAST INTO THE WARM SECTOR ACROSS INDIANA...BUT DOES INCLUDE GENERAL THUNDER AS FAR WEST AS EAST-CENTRAL ILLINOIS. BASED ON EXPECTED SPEED OF SYSTEM...HEAVIEST RAINS WILL LIKELY COME TO AN END FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA BY AROUND MIDDAY...WITH PRECIP COMPLETELY COMING TO AN END BY LATE AFTERNOON. DESPITE PRECIP QUICKLY TAPERING OFF LATER TODAY...WILL CONTINUE THE CURRENT FLASH FLOOD PRODUCTS THROUGH 00Z IN ORDER TO AVOID UNNECESSARY CONFUSION. WILL ALSO BE A RATHER WINDY DAY...AS SYSTEM PASSES THROUGH THE AREA AND PRESSURE GRADIENT TIGHTENS ACCORDINGLY. THINK WINDS WILL BE STRONGEST ACROSS THE E/SE CWA...WHERE GUSTS IN THE 35 TO 40 MPH RANGE ARE LIKELY. AM CONSIDERING A WIND ADVISORY FOR THESE AREAS. ALL MODELS TRACK THE LOW INTO THE EASTERN GREAT LAKES BY 00Z...WITH BOTH NAM-WRF/GFS HINTING AT THE POSSIBILITY OF A FEW SHOWERS LINGERING INTO THE EVENING HOURS ACROSS THE NORTHERN CWA. BASED ON EXPECTED INTRUSION OF MUCH DRIER AIR ALOFT BEHIND DEPARTING SYSTEM...THINK THIS IS OVERDONE...SO HAVE PULLED ALL POPS AFTER 00Z. SHOULD STILL SEE A GOOD DEAL OF LINGERING LOW-LEVEL MOISTURE THROUGH THE NIGHT...RESULTING IN A CONTINUATION OF MOSTLY CLOUDY SKIES UNTIL PERHAPS CLOSER TO DAWN. DESPITE MOIST LOW-LEVELS...THINK WINDS WILL REMAIN STRONG ENOUGH TO MITIGATE ANY THREAT FOR FOG. COOL AND DRY WEATHER WILL BE ON TAP FOR MONDAY AND TUESDAY...AS HIGH PRESSURE BUILDS IN FROM THE WEST. AFTERNOON HIGHS ON MONDAY WILL MAINLY BE IN THE 60S...WARMING TO THE LOWER 70S BY TUESDAY. LONG TERM...WEDNESDAY THROUGH SATURDAY QUIET WEATHER CAN BE EXPECTED IN THE EXTENDED...AS PERSISTENT SURFACE RIDGING PREVAILS ACROSS THE MIDWEST THROUGH THE END OF THE WEEK. TEMPS WILL INITIALLY BE ON THE COOL SIDE...BUT WILL GRADUALLY WARM...WITH HIGHS CLIMBING BACK TO AROUND 80 DEGREES BY THURSDAY AND FRIDAY. BARNES && .AVIATION... ISSUED 658 AM CDT SUN SEP 14 2008...FOR THE 12Z TAFS HEAVY RAIN AND GUSTY WINDS ARE EXPECTED TODAY. VIS AND CIGS WILL GET DOWN TO VLIFR AT TIMES...ESPECIALLY THROUGH AROUND 19Z...WHEN THE LOW FROM THE REMNANTS OF IKE PASSES JUST SOUTHEAST OF OUR CWA. WILL TEMPO LOW CIGS AND VIS FOR 3 HR PERIODS UNTIL EARLY AFTERNOON. IKE APPEARS TO BE PICKING UP SPEED...SO I MAY BE A BIT TOO PESSIMISTIC WITH TIMING OUT THE LOW CIGS AND VIS...BUT THAT CAN BE FINE TUNED WITH LATER UPDATES. CLEARING IS EXPECTED OVERNIGHT...BUT I DID NOT INCLUDE THAT IN THE TAFS AT THIS POINT...WITH THE FOCUS MAINLY ON POOR WEATHER EARLY IN THE TAF. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ046-055>057-062- 063-066>068-071>073. FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ027>031-036>038- 040>045-047>054-061. &&
Hazardous weather outlook, Sep 14, 5:48 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 548 AM CDT SUN SEP 14 2008 ILZ027>031-036>038-040>045-047>054-061-151100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON- SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD- 548 AM CDT SUN SEP 14 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS TODAY. WIDESPREAD RAINS WILL CONTINUE THROUGHOUT THE DAY...BEFORE DIMINISHING THIS EVENING. IN ADDITION TO THE RAIN...WINDS WILL INCREASE DRAMATICALLY TODAY...AS THE LOW PASSES NEARBY TO THE SOUTH. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS THIS WEEKEND MAY REACH UP TO 6 INCHES. HEAVY RAIN AND FLASH FLOODING WILL BE THE PRIMARY HAZARDS. NEVER DRIVE THROUGH A FLOODED ROADWAY. TURN AROUND AND FIND A BETTER ROUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ046-055>057-062-063-066>068-071>073-151100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-RICHLAND-VERMILION- 548 AM CDT SUN SEP 14 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS TODAY. WIDESPREAD RAINS WILL CONTINUE THROUGHOUT THE DAY...BEFORE DIMINISHING THIS EVENING. IN ADDITION TO THE RAIN...WINDS WILL INCREASE DRAMATICALLY TODAY...AS THE LOW PASSES NEARBY TO THE SOUTH. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS THIS WEEKEND MAY REACH UP TO 6 INCHES. HEAVY RAIN AND FLASH FLOODING WILL BE THE PRIMARY HAZARDS. NEVER DRIVE THROUGH A FLOODED ROADWAY. TURN AROUND AND FIND A BETTER ROUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SHIMON
In the hours before
Local storm report, Sep 14, 6:45 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
645 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM FLOOD 1 S ROANOKE 40.78N 89.20W
09/14/2008 WOODFORD IL EMERGENCY MNGR
COUNTY ROAD 13 BETWEEN IL ROUTE 116 AND COUNTY ROAD 4
CLOSED DUE TO HIGH WATER ON ROAD
&&
JRPLocal storm report, Sep 14, 9:07 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
907 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM FLOOD 4 E ATHENS 39.96N 89.65W
09/14/2008 SANGAMON IL MESONET
8 INCHES OF WATER FLOWING ACROSS INTERSECTION OF ROUTES
29 AND 123.
&&
JRPLocal storm report, Sep 14, 9:48 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
948 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLOOD DOWNS 40.40N 88.87W
09/14/2008 MCLEAN IL EMERGENCY MNGR
*** 1 INJ *** A HOUSE COLLAPSED DUE TO ITS CHIMNEY
FILLING WITH WATER AND TOPPLING OVER. A 20 Y/O MALE WAS
TRAPPED...EXTRICATED BY RESCUE PERSONNEL...THEN TAKEN TO
A LOCAL HOSPITAL.
&&Local storm report, Sep 14, 10:03 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1003 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM FLOOD 2 NE CISCO 40.03N 88.70W
09/14/2008 PIATT IL MESONET
RURAL FLOODING
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:25 PM CDT | Flash Flood Warning | ILX | Cass, Logan, McLean, Mason, Menard, Morgan and 4 more | 6 hr |
| Sep 13, 9:13 PM CDT | River Flood Warning | ILX | Fulton, Knox | 69 hr |
| Sep 13, 9:13 PM CDT | River Flood Warning | ILX | Fulton | 49 hr |
| Sep 13, 11:01 PM CDT | Flash Flood Warning | ILX | Cass, Fulton, Knox, Marshall, Mason, Peoria and 4 more | 6 hr |
| Sep 14, 2:29 AM CDT | Areal Flood Warning | ILX | Cass, Logan, McLean, Mason, Menard, Morgan and 4 more | 36 hr |
| Sep 14, 4:54 AM CDT | Areal Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more | 24 hr |
| Sep 14, 7:05 AM CDT | River Flood Warning | ILX | Fulton, Mason | 28 days |
| Sep 14, 7:05 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 29 days |
| Sep 14, 7:33 AM CDT | Areal Flood Warning | ILX | Champaign, Christian, Coles, Cumberland, DeWitt, Douglas and 8 more | 22 hr |
| Sep 14, 9:24 AM CDT | River Flood Warning | ILX | Clay, Richland | 12 hr |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Piatt | 6 days |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Sangamon | 6 days |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Menard | 9 days |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 8 days |
| Sep 14, 10:22 AM CDT | River Flood Warning | ILX | Cass, Mason | 10 days |
| Sep 14, 11:37 AM CDT | High Wind Warning | ILX | Clark, Coles, Crawford, Cumberland, Edgar, Jasper and 2 more | 83 min |
| Sep 14, 12:16 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 17 days |
| Sep 14, 12:16 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 20 days |
| Sep 14, 12:26 PM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 3 days |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.